Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 138, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 21, 2005, 12:06 AM EST for Hendricks County, Morgan County, Indiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2005, 12:06 AM EST (05:06 UTC)
- Expired
- Jul 21, 2005, 12:40 AM EST
- In force
- 34 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Hendricks County, IN, Morgan County, IN
The radar
The Indianapolis radar (KIND), 19 km from the middle of the area, began a volume at 05:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.1 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3584 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1174 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 17.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 210506
SVRIND
INC063-109-210545-
/O.NEW.KIND.SV.W.0138.050721T0506Z-050721T0545Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1206 AM EST THU JUL 21 2005
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN HENDRICKS COUNTY IN CENTRAL INDIANA
MORGAN COUNTY IN CENTRAL INDIANA
* UNTIL 1245 AM EST
* AT 1204 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR AMO...OR ABOUT 26
MILES WEST OF INDIANAPOLIS...AND MOVING SOUTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PLAINFIELD AROUND 1220 AM EST
MOORESVILLE AROUND 1225 AM EST
LAKE HART AROUND 1230 AM EST
BETHANY AROUND 1235 AM EST
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 3976 8642 3973 8671 3939 8662 3940 8626
3958 8630
$$
JEH2 follow-up statements
000
WWUS53 KIND 210519
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1217 AM EST THU JUL 21 2005
INC063-109-210545-
/O.CON.KIND.SV.W.0138.000000T0000Z-050721T0545Z/
HENDRICKS-MORGAN-
1217 AM EST THU JUL 21 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1245 AM EST FOR
MORGAN AND SOUTHERN HENDRICKS COUNTIES...
AT 1213 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
CLAYTON...OR ABOUT 24 MILES WEST OF INDIANAPOLIS...MOVING SOUTH AT
30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MOORESVILLE AROUND 1225 AM EST
LAKE HART AROUND 1230 AM EST
BETHANY AROUND 1235 AM EST
MARTINSVILLE AROUND 1245 AM EST.
SHORTLY BEFORE MIDNIGHT THERE WAS A PUBLIC REPORT OF 62 MPH WIND
GUSTS NEAR PLAINFIELD. THIS STORM IS STILL CAPABLE OF PRODUCING
WIND GUSTS IN EXCESS OF 50 MPH ACROSS MORGAN COUNTY AS IT MOVES TO
THE SOUTH.
LAT...LON 3976 8642 3973 8671 3939 8662 3940 8626
3958 8630
$$
JEH000
WWUS53 KIND 210540
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1238 AM EST THU JUL 21 2005
INC063-109-210548-
/O.CAN.KIND.SV.W.0138.000000T0000Z-050721T0545Z/
HENDRICKS-MORGAN-
1240 AM EST THU JUL 21 2005
...THE SEVERE THUNDERSTORM WARNING FOR MORGAN AND SOUTHERN HENDRICKS
COUNTIES IS CANCELLED...
THIS STORM HAS WEAKEND AS IT CONTINUES MOVING SOUTH AT 30 MPH ACROSS
MORGAN COUNTY. SO FAR THERE HAVE NOT BEEN ANY REPORTS OF SEVERE
WEATHER ACROSS MORGAN COUNTY. EARLIER THERE WAS A REPORT OF 62 MPH
WIND GUSTS NEAR PLAINFIELD SHORTLY BEFORE MIDNIGHT.
LAT...LON 3976 8642 3973 8671 3939 8662 3940 8626
3958 8630
$$
JEHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 2:45 PM EST, 9 hours 21 minutes earlier.
Area forecast discussion, Jul 20, 2:45 PM EST, 9 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 245 PM EST WED JUL 20 2005 .DISCUSSION...CONVECTION ONGOING ACROSS NW INDIANA WEST INTO IL. IN ADDITION...ISOLATED CELLS CONT TO DEVELOP ACROSS ERN CWA. SPC HAS ISSUED SVR TS WATCH IN EFFECT UNTIL 600 PM CDT FOR PORTIONS OF NRN INDIANA. OVRALL MODELS IN REASONABLE AGREEMENT. WL USE BLEND. MAIN FORECAST ISSUE WL BE TSRA CHC OVR NEXT FEW DAYS. VERY MOIST AND HUMID CONDITIONS CONT TO PREVAIL OVR THE FA. TONIGHT WL BE NO EXCEPTION. DEWPOINTS ARE FORECAST TO REMAIN IN THE 70S OVRNGT. IN ADDITION...SHOULD SEE AN MCS MV ACROSS PARTS OF THE CWA OVRNGT. BOTH GFS/NAM PICK UP ON THIS FEATURE. PPW VALUES ARE OVR 1.5 ACROSS FA. LIS ARE WELL BLO 0C WITH CAPES IN EXCESS OF 2000 J/KG. MODEL SOUNDINGS CONT TO SHOW VERY UNSTABLE ATMOSPHERE THRU OVRNGT HRS. AS MCS MVS ACROSS FA...HEAVY RAIN WL BE THE MAIN ISSUE. IN ADDITION...AN ISOLATED DAMAGING WINDS THREAT EXISTS. WL INCREASE POPS WITH HIGHEST POPS OVR NW FA AND TAPER BACK OVR SE. STATIONARY FNT WL SLOWLY MV ACROSS CTRL AREA DURING THE DAY THU. FNT WL NOT PROVIDE MUCH RELIEF AS IT WL MEANDER ACROSS THE FA. IN ADDITION...UNSTABLE AIR OVR CWA WL ONCE AGAIN LEAD TO THE POSSIBILITY OF TSRA. LIS WELL BLO 0C AND CAPES IN EXCESS OF 2000 J/KG. WL ONCE AGAIN MENTION TSRA THU ACROSS FA. SPC DOES HAVE MUCH OF CWA IN SLIGHT RISK. IN ADDITION...PPW VALUES ARE STILL RUNNING WELL OVR 1.5. WL HAVE TO KEEP A CLOSE EYE ON THE POSSIBLE FLOODING ISSUES. SIMILAR SET-UP THU NGT AS COMPARED TO TONIGHT. MCS COULD FORM ONCE AGAIN AND MV ACROSS FA. STILL UNSTABLE WITH LOTS OF MOISTURE. THESE NEXT COUPLE OF DAYS WL REALLY DEPEND ON WHERE BOUNDARIES ARE LOCATED. FOR NOW...WL KEEP POPS THE SAME THU. MET GUIDANCE A BIT COOL TONIGHT CONSIDERING EXPECTED CLD CVR ASSOCIATED WITH MCS. WL LEAN TOWARD WARMER MAV NUMBERS. THU MAV HIGHS ARE A BIT COOL. SHOULD SEE SOME SUNSHINE. WL GO WITH WARMER MET NUMBERS. THU NGT...MOS IN GOOD SHAPE. WL USE BLEND. STILL LOOKS HOT THIS WEEKEND. HEAT INDEX SHOULD BE IN UPPER 90S TO THE LOWER 100S. FOR NOW...HWO HIGHLIGHTS ISSUE. WL NOT ISSUE ANY HEAT WARNINGS JUST YET. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && JB
Hazardous weather outlook, Jul 20, 3:40 PM EST, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 340 PM EST WED JUL 20 2005 INZ021-028>031-035>049-051>057-060>065-067>072-211100- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 340 PM EST WED JUL 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS EVENING AND TONIGHT THIS IS A CHANCE FOR THUNDERSTORMS ACROSS CENTRAL INDIANA. THE MAIN THREATS FROM THESE STORMS WILL BE HEAVY RAINFALL AND LIGHTNING. ISOLATED WIND DAMAGE WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY A WEAK SURFACE FRONT WILL LINGER ACROSS CENTRAL INDIANA ON THURSDAY THROUGH FRIDAY NIGHT. THUNDERSTORMS MAY ONCE AGAIN DEVELOP ALONG THIS FRONT. IT IS TOO EARLY TO DETERMINE IF ANY STORMS THAT DEVELOP WILL BE SEVERE. THE MAIN THREAT AT THIS TIME FROM ANY STORMS THAT DEVELOP IS LIGHTNING AND HEAVY RAINFALL. A RIDGE OF HIGH PRESSURE WILL BRING SOME OF THE HOTTEST TEMPERATURES OF THE YEAR TO CENTRAL INDIANA ON SATURDAY...SUNDAY AND MONDAY. HIGH TEMPERATURES WILL REACH THE LOWER AND MIDDLE 90S ACROSS CENTRAL INDIANA. THIS COMBINED WITH DEW POINTS IN THE LOWER 70S MAY PRODUCE HEAT INDICES BETWEEN 100 AND 105 DEGREES ON SATURDAY...SUNDAY AND MONDAY AFTERNOONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER MIDNIGHT TONIGHT ACROSS CENTRAL INDIANA. && MORE INFORMATION CAN BE FOUND AT OUR WEBSITE... HTTP://WWW.CRH.NOAA.GOV/IND PUMA/JB
In the hours before
Local storm report, Jul 20, 10:49 PM EST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1049 PM EST WED JUL 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM TSTM WND DMG LAFAYETTE 40.41N 86.87W
07/20/2005 TIPPECANOE IN BROADCAST MEDIA
TREES DOWN AT US52 AND UNION STREET. REPORTED BY WLFI
METEOROLOGIST.
0955 PM FLASH FLOOD LAFAYETTE 40.41N 86.87W
07/20/2005 TIPPECANOE IN LAW ENFORCEMENT
WATER ALMOST WAIST HIGH OVER SAGAMORE PARKWAY IN
LAFAYETTE. REPORT RELAYED BY NEWSPAPER JOURNALIST.
&&
SALLYLocal storm report, Jul 20, 11:47 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1147 PM EST WED JUL 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM FLASH FLOOD LEBANON 40.05N 86.47W
07/20/2005 BOONE IN TRAINED SPOTTER
FLOODING ON INDIANA 32 1 MILE EAST OF INTERSTATE 65. CARS
ARE STALLED IN THE WATER.
&&
SALLYThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 10:13 PM EST | Severe Thunderstorm Warning | IND | Boone, Clinton, Montgomery, Tippecanoe | 32 min |
| Jul 20, 10:16 PM EST | Flash Flood Warning | IND | Fountain, Tippecanoe, Warren | 119 min |
| Jul 20, 10:51 PM EST | Severe Thunderstorm Warning | IND | Boone, Montgomery | 40 min |
| Jul 20, 11:25 PM EST | Severe Thunderstorm Warning | IND | Boone, Hendricks, Marion | 35 min |
| Jul 20, 11:41 PM EST | Flash Flood Warning | IND | Boone, Hamilton, Hendricks, Marion | 3 hr |
| Jul 20, 11:58 PM EST | Severe Thunderstorm Warning | IND | Putnam | 28 min |
| Jul 21, 1:07 AM EST | Flash Flood Warning | IND | Fountain, Tippecanoe, Warren | 53 min |
| Jul 21, 1:57 AM EST | Severe Thunderstorm Warning | IND | Fountain, Montgomery | 48 min |
| Jul 21, 2:18 AM EST | Flash Flood Warning | IND | Montgomery | 27 min |
| Jul 21, 6:54 PM EST | Severe Thunderstorm Warning | IND | Hamilton, Tipton | 36 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.